Alert archive / New Mexico / Flash Flood Warnings in 2007
Flash Flood Warning 26, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 1, 2007, 3:50 PM MDT for Doña Ana County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2007, 3:50 PM MDT (21:50 UTC)
- Expired
- Aug 1, 2007, 7:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS El Paso, TX
- Area
- Whole counties
County Doña Ana County, NM
The radar
The El Paso radar (KEPZ), 55 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.8 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 834 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1045 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 3:20 PM MDT, 30 minutes earlier.
Area forecast discussion, Aug 1, 3:20 PM MDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 320 PM MDT WED AUG 1 2007 .SYNOPSIS... A VERY MOIST AND UNSTABLE AIR MASS WILL GENERATE SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL OVER THE NEXT FEW DAYS. FLOODING WILL BE POSSIBLE IN SOME FLOOD PRONE AREAS IN AND NEAR THUNDERSTORMS TONIGHT AND AGAIN ON THURSDAY. DAY TIME TEMPERATURES WILL REMAIN BELOW NORMALS DUE TO INCREASED MOISTURE AND CLOUDINESS. && .DISCUSSION... WET COUPLE OF DAYS IN STORE FOR THE CWA AS TROPICAL AIRMASS REMAINS IN PLACE. WILL CONTINUE FLASH FLOOD WATCH FOR ENTIRE AREA THROUGH THURSDAY NIGHT. HAVE ALREADY ISSUED FLASH FLOOD WARNINGS THIS AFTERNOON FOR SOME AREAS AS SHORT LIVED BUT INTENSE RAINFALL HAS OCCURRED IN SEVERAL LOCATIONS. SOME OF THE STRONGER STORMS ARE DUMPING 1-2 INCHES IN LESS THAN ONE HOUR. PWS ARE ABOUT 1.5 TO 1.8 INCHES AND DEWPOINTS IN THE UPPER 50S TO MID 60S. NOT A LOT OF HEATING BUT THE ATMOSPHERE DOESNT NEED MUCH TODAY. BOTH NAM/GFS INITIALIZE VORT CENTER/LOW OVER WEST TEXAS BUT THEN DIFFER WITH MOVEMENT. NAM MOVES THE LOW SLOWLY NORTHWEST OVER THE NEXT 36 HOURS. THE GFS KEEPS THE LOW NEARLY STATIONARY TONIGHT AND THEN DRIFTS BACK OVER THE BIG BEND REGION ON THURSDAY. GFS SOLUTION WOULD PROBABLY LEAVE BEST FLOOD POTENTIAL OVER THE SOUTHEAST CWA WHILE THE NAM WOULD SUGGEST FLOOD POTENTIAL MORE BROADLY OVER THE CWA. WILL CONTINUE FFA THROUGH THURSDAY EVENING. BY FRIDAY BEST SUPPORT FOR THUNDERSTORMS/FLOODING WILL HAVE MOVED WEST. STILL GOOD ENVIRONMENT FOR SCATTERED THUNDERSTORMS THOUGH THROUGH THE WEEKEND. GFS SHOWING SOUTHERLY FLOW ALOFT BY MONDAY...AND BY TUESDAY TO THE SOUTHWEST AS WEAK UPPER LOW LIFTS OUT OF ARIZONA NORTHWARD. COULD POSSIBLY BE LOOKING AT STRONG/SEVERE STORM SITUATION WITH STRONGER VERTICAL SHEAR...BUT AT THIS TIME LIKELY WOULD BE LIMITED TO THE FAR WEST. && .AVIATION...VALID 02/00Z-03/00Z... AREAS OF MVFR AND IFR FOR CIGS AND VSBY IN AND NEAR SHOWERS AND THUNDERSTORMS. LOW CIGS NEAR TSTMS WILL OCNLY HAVE MTN TOPS OBSCD. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 70 90 71 87 69 / 60 50 50 40 40 SIERRA BLANCA TX 67 86 66 84 63 / 60 50 50 40 40 LAS CRUCES 67 91 68 88 66 / 60 50 50 40 40 ALAMOGORDO 66 88 67 86 64 / 60 50 50 40 40 CLOUDCROFT 49 69 49 66 47 / 60 60 60 50 50 TRUTH OR CONSEQUENCES 67 88 68 86 65 / 60 50 50 40 40 SILVER CITY 61 80 62 80 60 / 60 50 50 40 40 DEMING 68 90 69 86 66 / 60 50 50 40 40 LORDSBURG 67 89 68 86 65 / 60 50 50 40 40 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR NMZ022>025-030>032. TX...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR TXZ055-056. && 17 HEFNER
Hazardous weather outlook, Aug 1, 11:10 AM MDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1110 AM MDT WED AUG 1 2007 NMZ022>025-030>032-TXZ055-056-021745- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1110 AM MDT WED AUG 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WIDESPREAD SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT WITH HEAVY RAINFALL POSSIBLE OVER THE AREA. ISOLATED AREAS COULD RECEIVE TWO TO THREE INCHES...WITH FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH AREAS OF HEAVY RAINS POSSIBLE THURSDAY. SHOWERS AND THUNDERSTORMS BECOMING ISOLATED TO SCATTERED FRIDAY AND BEYOND WITH THREAT OF FLOODING DECREASING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION WILL BE LIKELY...ESPECIALLY TO MONITOR HEAVY RAINS AND FLOODING.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 1:01 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 3 hr |
| Aug 1, 1:24 PM MDT | Flash Flood Warning | EPZ | Otero | 4 hr |
| Aug 1, 1:39 PM MDT | Flash Flood Warning | EPZ | Sierra | 4 hr |
| Aug 1, 3:50 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 3 hr |
Nearby
Flash Flood Warnings in New Mexico, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.